- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 514174, 7 pages
A Generalization of Lacunary Equistatistical Convergence of Positive Linear Operators
Department of Mathematics, Faculty of Arts and Sciences, Bulent Ecevit University, 67100 Zonguldak, Turkey
Received 25 January 2013; Revised 17 April 2013; Accepted 18 April 2013
Academic Editor: Adem Kılıçman
Copyright © 2013 Yusuf Kaya and Nazmiye Gönül. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper we consider some analogs of the Korovkin approximation theorem via lacunary equistatistical convergence. In particular we study lacunary equi-statistical convergence of approximating operators on spaces, the spaces of all real valued continuous functions de ned on and satisfying some special conditions.
Approximation theory has important applications in the theory of polynomial approximation, in various areas of functional analysis, numerical solutions of integral and differential equations [1–6]. In recent years, with the help of the concept of statistical convergence, various statistical approximation results have been proved . In the usual sense, every convergent sequence is statistically convergent, but its converse is not always true. And, statistical convergent sequences do not need to be bounded.
Recently, Aktuğlu and Gezer  generalized the idea of statistical convergence to lacunary equi-statistical convergences. In this paper, we first study some Korovkin type approximation theorems via lacunary equi- statistical convergence in spaces. Then using the modulus of continuity, we study rates of lacunary equi-statistically convergence in .
We recall here the concepts of equi-statistical convergence and lacunary equi-statistical convergence.
Let and belong to , which is the space of all continuous real valued functions on a compact subset of the real numbers. is said to be equi-statistically convergent to on and denoted by if for every , the sequence of real valued functions converges uniformly to the zero function on , which means that A lacunary sequence is an integer sequence such that
In this paper the intervals determined by will be denoted by , and the ratio will be abbreviated by .
Let be a lacunary sequence then is said to be lacunary equi-statistically convergent to on and denoted by if for every , the sequence of real valued functions defined by uniformly converges to zero function on , which means that
A Korovkin type approximation theorem by means of lacunary equi-statistical convergence was given in . We can state this theorem now. An operator defined on a linear space of functions is called linear if , for all , and is called positive, if , for all , . Let be a compact subset of , and let be the space of all continuous real valued functions on .
Lemma 1 (see ). Let be a lacunary sequence, and let be a sequence of positive linear operators satisfying then for all ,
We turn to introducing some notation and the basic definitions used in this paper. Throughout this paper . Let and Consider the space of all real-valued functions defined on and satisfying where is the modulus of continuity defined by (see ). Let , then the norm on is given by and also denote the valued of at a point is denoted by [10, 11].
is the type of modulus of continuity for the functions of two variables satisfying the following properties: for any real numbers , , , , , and ,(i) and are nonnegative increasing functions on ,(ii), (iii), (iv).
The space is of all real-valued functions defined on and satisfying It is clear that any function in is continuous and bounded on .
2. Lacunary Equistatistical Approximation
In this section, using the concept of Lacunary equistatistical convergence, we give a Korovkin type result for a sequence of positive linear operators defined on , the space of all continuous real valued functions on the subset of , and the real -dimensional space. We first consider the case of . Following  we can state the following theorem.
Theorem 2. Let be a lacunary sequence, and let be a sequence of positive linear operators from into . is satisfying , , where , , then for all ,
Proof. Let be a fixed point, , and assume that (14) holds. For every , there exist such that holds for all satisfying
where denotes the characteristic function of the set . Observe that
Using (18), (19), and we have
By the linearity and positivity of the operators and by (18), we have Hence, we get where . For a given , choose such that . Define the following sets: where . Then from (22) we clearly have Therefore define the following real valued functions: where . Then by the monotonicity and (24) we get for all , and this implies the inequality Taking limit in (27) as and using (14) we have Then for all , we conclude that
Now replace by and by an induction, we consider the modulus of continuity type function as in the function . Then let be the space of all real-valued functions satisfying
Therefore, using a similar technique in the proof of Lemma 1 one can obtain the following result immediately.
Theorem 3. Let be a lacunary sequence, and let be a sequence of positive linear operators from into . is satisfying where , , Then for all , Assume that , . One considers the following positive linear operators defined on : where , and .
Lemma 4. Let be a lacunary sequence, and let be a sequence of positive linear operators from into . If is satisfying then for all ,
Proof. Assume that (36) holds, and let . Since it is clear that, for all , Now, by assumption we have Using the definition of , we get Since we get So, we have The fact that and using a similar technique as in the proof of Lemma 1, we get Hence we have Also we have To see this, by the definition of , we first write Then, which implies that Since we get Thus . Therefore we obtain that for all , .
3. Rates of Lacunary Equistatistical Convergence
In this section we study the order of lacunary equi-statistical convergence of a sequence of positive linear operators acting on , where . To achieve this we first consider the case of .
Definition 5. A sequence is called lacunary equi-statistically convergent to a function with rate if for every , where is given in Lemma 1. In this case it is denoted by
Lemma 6. Let and be two sequences of functions in , with Then one has where .
Proof. Assume that , and , on . For all , consider the following functions: Then we have and hence Taking limit as and using the assumption complete the proof.
Now we give the rate of lacunary equi-statistical convergence of a positive linear operators to with the help of modulus of continuity.
Theorem 7. Let , and let be a sequence of positive linear operators. Assume that(i) on ,(ii) on with Then where .
Proof. Let and . Use where . Using inequality (62), conditions (i) and (ii) we get so we have
Finally we give the rate of lacunary equi-statistical convergence for the operators by using the Peetre's -functional in the space . The Peetre -functional of function is defined by where
Theorem 8. Let and be the sequence of Peetre's K-functional. If on , then
Proof. For each , we get
- F. Altomore and M. Campiti, Korovkin Type Approximation Theory and Its Application, Walter de Gruyter, Berlin, Germany, 1994.
- R. A. DeVore, The Approximation of Continuous Functions by Positive Linear Operators, vol. 293 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1972.
- P. P. Korovkin, Linear Operators and Approximation Theory, Hindustan, New Delhi, India, 1960.
- M. Mursaleen and A. Kiliçman, “Korovkin second theorem via B-statistical A-summability,” Abstract and Applied Analysis, vol. 2013, Article ID 598963, 6 pages, 2013.
- H. M. Srivastava, M. Mursaleen, and A. Khan, “Generalized equi-statistical convergence of positive linear operators and associated approximation theorems,” Mathematical and Computer Modelling, vol. 55, no. 9-10, pp. 2040–2051, 2012.
- M. Balcerzak, K. Dems, and A. Komisarski, “Statistical convergence and ideal convergence for sequences of functions,” Journal of Mathematical Analysis and Applications, vol. 328, no. 1, pp. 715–729, 2007.
- E. Erkuş and O. Duman, “A Korovkin type approximation theorem in statistical sense,” Studia Scientiarum Mathematicarum Hungarica, vol. 43, no. 3, pp. 285–294, 2006.
- H. Aktuğlu and H. Gezer, “Lacunary equi-statistical convergence of positive linear operators,” Central European Journal of Mathematics, vol. 7, no. 3, pp. 558–567, 2009.
- Ö. Çakar and A. D. Gadjiev, “On uniform approximation by Bleimann, Butzer and Hahn operators on all positive semiaxis,” Transactions of Academy of Sciences of Azerbaijan, Series of Physical-Technical and Mathematical Sciences, vol. 19, no. 5, pp. 21–26, 1999.
- S. Karakuş, K. Demirci, and O. Duman, “Equi-statistical convergence of positive linear operators,” Journal of Mathematical Analysis and Applications, vol. 339, no. 2, pp. 1065–1072, 2008.
- O. Duman, M. K. Khan, and C. Orhan, “-statistical convergence of approximating operators,” Mathematical Inequalities and Applications, vol. 6, no. 4, pp. 689–699, 2003.